MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLL161407
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient (therefore, a device evaluation could not be performed).Imaging evaluation has been initiated.A review of the manufacturing records indicated the lot met pre-release specifications.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to occlusion of device or native vessel.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that a gore® excluder® conformable aaa endoprosthesis (cxt361414), and a number of gore® excluder® aaa endoprosthesis (plc141000 and pll161407 on the left, plc201000 on the right) was used for an endovascular aneurysm repair (evar).During the implant of the cxt361414, a misunderstanding of the position of a guide wire led to a wrong marking of the position of the left internal iliac artery.As a result, the gore® excluder® aaa endoprosthesis (iliac extender pll161407) landed in the external iliac artery and covered the left internal iliac artery.The patient was observed for buttock claudication without any indication of it 5 days post-implant.Post-operation ct still showed flow on the left internal iliac artery which is assumed to be closed soon by the physician.No further surgical or endovascular procedure is planned for the partially blocked left internal iliac artery.
 
Additional Manufacturer Narrative
The initial report 3013164176-2024-01989 follows the assessment by gore as ¿serious injury¿, as a coverage of visceral/branch vessel might lead to temporary or permanent serious deterioration of a patient's state of health if there is an impairment in blood flow.However, based on gore imaging evaluation results received on march 4, 2024, where vessel patency is clearly seen, we conclude that no device related reportable serious injury has occurred.No serious injuries have been reported after the patient¿s follow-up exams.Without having imaging results available at the time of initial reporting, we conservatively reported it as a general principle rather than not to report in case of doubt on the reportability of a complaint.The coverage of visceral/branch vessel is solely the result of user error with no other performance issue, and there has been no device related death or device related serious injury.Per medical device reporting for manufacturers - guidance for industry and food and drug administration staff section 2.6, if an event is solely the result of user error with no other performance issue, and there has been no device related death or device related serious injury, no mdr report is required to be submitted.Therefore, this event does not meet the criteria of a reportable event, hence the medwatch 3013164176-2024-01989 will be retracted.The imaging evaluation performed by a clinical imaging specialist showed the following: ct dated (b)(6) 2023 shows pre-implant diameters in the distal 2 cm of the lci range from 7.7 mm ¿ 13.7 mm.The distal end of the graft on the left side is positioned in the proximal leia, however, the liia remains patent.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), we state, ¿use an accurate radiopaque patient marking method to assure accurate device positioning and deployment locations.¿ h6: remove code e2328.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18767545
Report Number3013164176-2024-01989
Device Sequence Number12697566
Product Code MIH
UDI-Device Identifier00733132618767
UDI-Public00733132618767
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Catalogue NumberPLL161407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION.
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale